Alert archive / Louisiana / Tornado Warnings in 2017
Tornado Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 29, 2017, 5:23 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 5:23 PM CDT (22:23 UTC)
- Expired
- Mar 29, 2017, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Natchitoches Parish, LA, Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 40 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 2:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
301
WFUS54 KSHV 292223
TORSHV
LAC069-085-292315-
/O.NEW.KSHV.TO.W.0034.170329T2223Z-170329T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
523 PM CDT WED MAR 29 2017
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southern Natchitoches Parish in northwestern Louisiana...
East central Sabine Parish in northwestern Louisiana...
* Until 615 PM CDT
* At 522 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hornbeck, or 7 miles north of Anacoco, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Natchitoches, Provencal, Kisatchie, Cloutierville, Melrose, Flora,
Bellwood, Chopin and Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3134 9345 3172 9319 3153 9281 3136 9305
3136 9339 3133 9341
TIME...MOT...LOC 2222Z 217DEG 25KT 3135 9330
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
061 follow-up statement
970
WWUS54 KSHV 292247
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
547 PM CDT WED MAR 29 2017
LAC069-085-292315-
/O.CON.KSHV.TO.W.0034.000000T0000Z-170329T2315Z/
Natchitoches LA-Sabine LA-
547 PM CDT WED MAR 29 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN
NATCHITOCHES AND EAST CENTRAL SABINE PARISHES...
At 546 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles north of Kurthwood, or 18 miles south of
Natchitoches, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Natchitoches, Provencal, Kisatchie, Cloutierville, Melrose, Flora,
Bellwood, Chopin and Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3134 9345 3172 9319 3153 9281 3136 9305
3136 9339 3133 9341
TIME...MOT...LOC 2246Z 218DEG 23KT 3150 9314
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
!06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 29, 3:52 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 29, 3:52 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
352 PM CDT Wed Mar 29 2017
.DISCUSSION...
...A Tornado Watch is in effect until 9 pm CDT for Angelina, San
Augustine, Sabine county and Sabine Parish...
Earlier model run iterations struggled with the speed of the line of
showers and thunderstorms from earlier this morning, as it was
exhibited to impinge on the ARKLATEX and southeast OK much later
than what actually occurred. The line has since dissipated but
scattered showers and thunderstorms persisted across southeast TX
which drifted northeast to across portions of Deep east TX and
central Louisiana late this aftn, which was a result of being co-
located with the best low level moisture axis and lingering old
outflow boundaries. Given this morning/s precip activity, the
atmosphere has been worked over/stabilized a bit, which was
validated by isolated showers struggling to develop. However, the
UA storm system is still to our west across southern KS and drier
air aloft ahead of the system, is infringing upon east TX, deep
east TX and southeast OK and portions of southwest AR, thus
resulting in thinning middle to upper level clouds. Consequently,
daytime destabilization may come to pass whilst a 35+ kt LLJ
persists leading to increased instability and moistening low-mid
levels respectively. In addition, a nearby sfc low has promoted a
tightened pressure gradient, leading to breezy southerly sustained
wind speeds of 15-25 mph. A notable decline in wind speeds is
expected shortly after sunset.
At this time, best severe indices are noted across portions of deep
east TX: MUCAPE of 1000 j/kg, 0-6 km bulk shear of 50 kts, 0-3 km
SRH of 300-400 m2/s2, 0-1 km shear of 20-25 kts, low LCL/s and
curvature in the low levels per progged hodographs. What these
parameters suggest is that storms will have the potential to
become severe, with damaging wind gusts, hail and isolated
tornadoes being the main threats. At 20Z, a severe storms was
located approximately 30 miles south of Zavalla, TX just south of
the CWA, with a movement to the northeast. The neighboring office
issued both a Severe Thunderstorm Warning and a Tornado Warning
with this storm. This could be the start of this afternoon/s
severe storm activity, with additional storms expected. A Tornado
Watch is in effect until 9 pm CDT for Angelina, San Augustine,
Sabine county and Sabine Parish.
This evening into tonight, the UA low across the Southern Plains
is expected to lift east-northeast to across the Central Plains
and near the lower to middle Mississippi Valley region. Southwest
flow aloft will sharpen and an embedded impulse within the flow
aloft will move across the region, resulting in an additional
catalyst for new storm development moreso along and east of a
Dequeen AR to near Shreveport LA to near Natchitoches LA line.
Models hint at the resurgence of a cluster of storms/line of
storms once again posing a threat for damaging winds, hail and
isolated tornadoes. This may result in the Tornado Watch /or a
Severe Thunderstorm Watch/ being expanded to portions of the
aforementioned areas later this evening into tonight. Make sure
you stay abreast to the latest weather information by going to our
website at www.weather.gov/shv, listening to your NOAA weather
Radio or tuning in to your favorite media outlet. Concurrently,
the precipitation activity will gradually get shoved from west to
east courtesy of the UA system/s cold front/pacific front that
will usher in a stabilizing airmass. Although some wrap around
cloud cover/light rain/drizzle may linger across portions of
southwest AR and north central LA tomorrow late morning into early
afternoon, the severe threat will be diminishing as best severe
indices exit the region.
Thereafter, the progressive synoptic flow will continue with quiet
weather expected Friday /and temps rebounding from the 60s and 70s
tomorrow to the 70s and 80s on Friday/ given the passage of a low-
amplitude UA ridge. Rain chances will return for late weekend as
an UA low slowly digs east-southeast across the Desert southwest,
to across northern Old Mexico, to across northeast central TX by
Sunday night. Sharpening southwest flow aloft and increased UL
support will raise concerns for severe potential. Furthermore, the
slow movement of the storm coupled with rich Pacific moisture
being transported to across the region resulting in PWATS of
1.50-2.00 inches is why long term solutions are hinting at high
rainfall totals /several inches/. This is something we will be
paying close attention to in the coming days as we want to make
sure models are consistent from run-to-run. We will then get a
reprieve from significant wet conditions Monday-Wednesday though
an UA low passing to our north may encourage isolated to scattered
showers along its sfc counterpart Tuesday-Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 72 50 84 / 60 20 0 0
MLU 61 75 50 83 / 80 40 10 0
DEQ 50 63 42 80 / 30 20 0 0
TXK 53 66 48 82 / 40 20 0 0
ELD 55 69 47 81 / 70 30 10 0
TYR 52 73 52 86 / 20 0 0 0
GGG 54 72 51 85 / 40 10 0 0
LFK 56 77 52 89 / 40 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
29Hazardous weather outlook, Mar 29, 11:03 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1103 AM CDT Wed Mar 29 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1103 AM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... The line of showers and thunderstorms has diminished late this morning as it encountered a more stable airmass. However, convective boundaries leftover from these showers and thunderstorms, in addition to a strong upper level storm system and associated cold front approaching from the west, should result in the development of scattered showers and thunderstorms late this afternoon and especially this evening over portions of extreme Eastern Texas, Western Louisiana, and Southwest Arkansas, which should increase in coverage and intensity as they move into north central Louisiana. Damaging winds, large hail, isolated tornadoes, and locally heavy rainfall will be possible, with the severe weather threat diminishing from west to east later this evening through the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and thunderstorms will be possible Thursday morning especially over north central Louisiana before diminishing with the passage of the cold front. An isolated strong storm can not be ruled out Thursday morning over this area, before cooler and drier air sweep east behind the front. Showers and thunderstorms are expected to increase once again Sunday and Sunday night in advance of another upper level storm system. Some of these storms may also become severe over East Texas, North Louisiana, and possibly Southern Arkansas, as a warm front works north into Southeast Oklahoma and Southwest Arkansas. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, may be needed late this afternoon through tonight.
In the hours before
Local storm report, Mar 29, 3:11 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.56N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
METAL ROOF BLOWN OFF JUDSON ROAD ANIMAL
CLINIC.
&&
20Local storm report, Mar 29, 3:53 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 2 N LONGVIEW 32.54N 94.77W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
TREE DAMAGED HOME ON MASTERS WAY.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.55N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
DAMAGE TO SHINGLES AND FASCIA AT HOME ON
HILL STREET.
0540 AM TSTM WND DMG 2 N LONGVIEW 32.54N 94.77W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
TREE FELL ON HOME ON RIVIERA DR.
0540 AM TSTM WND DMG 2 WNW LONGVIEW 32.53N 94.79W
03/29/2017 GREGG TX AMATEUR RADIO
LARGE TREES ACROSS REEL ROAD.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.56N 94.74W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
DAMAGE TO ROOF SHINGLES AT HOME ON AIRLINE
ROAD.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.55N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
UPROOTED TREES DAMAGED 3 HOMES AND 2
VEHICLES ON HILL STREET.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.56N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
LARGE TREE LIMB FELL ON HOME ON MARY ELLEN
DRIVE.
0540 AM TSTM WND DMG LONGVIEW 32.52N 94.76W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
SEVERAL UPROOTED AND SNAPPED TREES ACROSS
THE NORTHERN SECTIONS OF LONGVIEW, JUST
NORTH OF LOOP 281.
0540 AM TSTM WND DMG 2 NNW LONGVIEW 32.54N 94.77W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
LARGE TREE FELL ON RESIDENTIAL STRUCTURE ON
OAK CREEK RIDGE DR.
0540 AM TSTM WND DMG 4 NE LONGVIEW 32.56N 94.73W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
LARGE TREE LIMB FELL ON HOME ON JESSICA
DRIVE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:54 PM CDT | Tornado Warning | SHV | Sabine | 66 min |
| Mar 29, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 61 min |
| Mar 29, 5:51 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 54 min |
| Mar 29, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 62 min |
| Mar 29, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 54 min |
Nearby
Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.